Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Tylerdurden7

had to stop minocyline for a week

Recommended Posts

Ok so my acne had been improved dramatically through the combination of minocyline and topicals. A couple weeks ago I developed a couple small cysts which I now attribute to stress from finals or possibly some moderate doses of adderall(amphetamine) that I take every once in awhile for setting personal records with my lifts in the gym as well as overall productivity on busy days. These small breakouts plus a scar I got from an accident a few weeks ago prompted me to visit the derm. There wasnt much she could do about the scar, just have to let it fade over time. She said I could start accutane at 40mg if i consented. I did and after the third day, I woke up and could barely open my eyes from this crusty shit in them. Once I got them open, I looked like a demon all day from the bloodshot eyes. I decided to stop the accutane. However I am supposed to wait awhile before I go back on the mino so all the isotretionoin clears. Doctor said a month!! wtf?! I only took three doses. My eyes stopped becoming dry the day after cessation. I have an extremely fast metabolism, its been a week and I feel as though it is certainly gone by now. My neck and jaw have flared up terribly with cysts. The doc was gonna put me on some expensive cream shit (which she would be gettting a kick back from the pharm company for pushing) I politely told her I wanted some fucking antibiotics. I suggested cephalexin. She agreed and so I have been on that for 24hrs and the pain has already subsided from the cysts. I went ahead and bought the cream called duac... for 50 dollars! Im beginning to honestly doubt if my derm has the best intentions for me to have a recovery in her heart. I think she wants me to be a patient forever! If she cures me, she loses a patient=losing money! Sorry to fume. Anyway I have complete access to 3 months worth of mino and am considering going back on it in a day or so. Is this safe in conjunction with the cephalexin? I plan to stop the ceph here in a couple weeks to get rid of this post accutane horror. I'm also trying to get to the root of the problem and think possibly my heavy consumption of peanut butter could be a factor in my acne. I am cutting it out of my diet completely. What do you all think? Thank you and sorry this is so long!

Share this post


Link to post
Share on other sites

I am glad to hear you stopped the accutane when it started to effect your eyes. I would suggest though not to self medicate your self and restart the mino. Your derm is right in saying to wait at least a month for it all to leave your system. Even if you didn't take it for very long.

The reason is tetracylines (mino) and accutane can cause pusedo tumor. She is trying to take extra percaution, which is a good thing. So don't self medicate.....

I know it is hard and acne sucks, but just be patient....I wish you good luck :D

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×